Doctor insights on:
Can Antidepressants Cause Hives
Can antidepressants cause hives.I took Escitalopram 10 mg for 3 days only. From the next day onwards I developed hive which is now chronic.Any cure?
Unlikely: Although any drug can potentially cause hives, the effect would likely subside within 4-6 wks at most. If the problem has gone beyond 6 wks, it is called chronic urticaria. Antihistamine up to 4 x daily may be helpful. Otherwise see an allergist if there is one available. The cause for chronic hives is often unknown. ...Read more
See below!!: In deep depression, one may be so lethargic with no energy to do anything, including hurting themselves! sometimes, one may feel better enough on the meds that they have the energy it takes to become dangerous in that way! when getting on meds initially, insist on seeing your md frequently until you feel adjusted to the new meds. Also psychotherapy is usually recommended along with psych meds... ...Read more
Antidepressants: Please make an appointment to see a Psychologist. That will be extremely helpful for you! ...Read more
No such List: Many people gain weight once their depression is treated because being depressed made them eat less or not have good nutrition. All anti-depressin medications thus can 'cause' or 'allow' weight gain. Weight gain is a potential listed side effect of all anti-depression medications. ...Read more
I have been prescribed different types of antidepressants and each one causes headaches.Is there any med for anxiety that does not cause headaches.
Anxiety ; headache: "headache" is a potential side effect for nearly every medication available (not just those for anxiety). It doesn't mean you will get them. These may also be temporary, on the way to clinical improvement. You might ask your psychiatrist about non-pharmaceutical options like psychotherapy, acupuncture, homeopathy, magnesium, etc. Also please know that headache can be a symptom of anxiety itself. ...Read moreSee 1 more doctor answer
Do antipsychotics and antidepressants decondition the patient. What if someone was lifting everyday without problem prediagnosis. Seems to cause weakn?
Perhaps some: Some (not all) antidepressants have what is called an 'anticholinergic effect' which at high doses in susceptible people may interfere with concentration and the formation or retrieval of memory. Remember, however, that sometimes the reason for taking the medication, usually depression, can cause similar problems. ...Read more
Multiple strategies: The only cure is stopping the offending medication. Sometimes, an alternate antidepressant can be just as effective w/o causing this side-effect. Before taking this step however, various strategies such as medications that can help alleviate this side-effect, or med holidays can be tried in consultation with your prescribing physician. Hope this helps. Good luck. ...Read more
Hard to say: Anti-depressants do enter the brain tissue and effect the messages between cells. If a person finds they think less clearly on an anti-depressant, that can certainly be a recognized side effect. I am not aware that it turns someone with normal word decoding skills into one with dyslexia. However, any decline in processing speed on the drug could aggravate an existing learning problem. ...Read more